Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 35, NWS Albuquerque, NM

April 9, 2011Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 9, 2011, 3:28 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 10, 2011, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 3:28 PM MDT (21:28 UTC)
In effect from
Apr 10, 2011, 11:00 AM MDT
Expired
Apr 10, 2011, 9:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-452 J/kg
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS85 KABQ 092128
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT SAT APR 9 2011

...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE EASTERN
PLAINS AND PORTIONS OF THE NORTHEAST HIGHLANDS ALONG AND EAST OF
INTERSTATE 25 DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY NORTHEAST AND
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE EVENING
FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS.  HUMIDITY VALUES
ON SUNDAY WILL DROP TO THE CRITICAL RANGE ACROSS THE EASTERN
PLAINS...AND COMBINED WITH STILL GUSTY WINDS...WILL RESULT IN 
CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. THE
EASTERN PORTIONS OF THE NORTHEAST HIGHLANDS AND SANDIA AND MANZANO
MOUNTAINS/EASTERN CIBOLA ZONES MAY SEE ONE TO 3 HOURS OF CRITICAL
CONDITIONS SUNDAY AFTERNOON.

NMZ104-108-100300-
/O.UPG.KABQ.FW.A.0032.110410T1700Z-110411T0300Z/
/O.NEW.KABQ.FW.W.0035.110410T1700Z-110411T0300Z/
/O.CON.KABQ.FW.W.0034.000000T0000Z-110410T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
328 PM MDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AREA AND TIMING...CRITICAL CONDITIONS WILL PERSIST THROUGH THE
  MID EVENING OVER THE NORTHEAST AND EAST CENTRAL PLAINS AS VERY
  STRONG AND GUSTY WINDS CONTINUE. ALTHOUGH COOLER TEMPERATURES
  ARE EXPECTED SUNDAY...LOW HUMIDITIES WILL BE COMBINED WITH STILL
  GUSTY WEST TO NORTHWEST WINDS...RESULTING IN CRITICAL CONDITIONS
  SUNDAY AFTERNOON.

* WINDS...SUSTAINED 20 FOOT WINDS OF 30 MPH OR HIGHER WITH GUSTS
  EXCEEDING 55 MPH. SUSTAINED 20 FOOT WINDS OF 30 MPH OR HIGHER
  WITH GUSTS EXCEEDING 45 MPH ON SUNDAY.

* RELATIVE HUMIDITY...MINIMUM HUMIDITIES WILL RANGE FROM 6 TO 15
  PERCENT INTO THIS EVENING...AND FROM 10 TO 15 PERCENT SUNDAY
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-100300-
/O.CON.KABQ.FW.W.0034.000000T0000Z-110410T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
328 PM MDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AREA AND TIMING...ALONG AND EAST OF INTERSTATE 25 THROUGH MID
  EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 30 MPH OR HIGHER WITH GUSTS
  EXCEEDING 55 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITIES WILL RANGE FROM 6 TO 15
  PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
4 follow-up statements
809 
WWUS85 KABQ 100252
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
852 PM MDT SAT APR 9 2011

...RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR THE NORTHEAST
AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.HUMIDITY VALUES ON SUNDAY WILL DROP TO THE CRITICAL RANGE ACROSS
THE EASTERN PLAINS...AND COMBINED WITH STRONG GUSTY WINDS...WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND
EVENING. THE EASTERN PORTIONS OF THE NORTHEAST HIGHLANDS AND
SANDIA AND MANZANO MOUNTAINS/EASTERN CIBOLA ZONES MAY SEE ONE TO 3
HOURS OF CRITICAL CONDITIONS SUNDAY AFTERNOON. WINDS WILL DECREASE
AND HUMIDITIES INCREASE DURING SUNDAY EVENING.

NMZ104-108-101400-
/O.EXP.KABQ.FW.W.0034.000000T0000Z-110410T0300Z/
/O.CON.KABQ.FW.W.0035.110410T1700Z-110411T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
852 PM MDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
  TO REDEVELOP ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS
  DURING SUNDAY AFTERNOON. ALTHOUGH COOLER TEMPERATURES ARE
  EXPECTED...LOW HUMIDITIES WILL COMBINE WITH STRONG GUSTY WEST TO
  NORTHWEST WINDS...RESULTING IN CRITICAL CONDITIONS.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS
  EXCEEDING 45 MPH CAN BE EXPECTED.

* RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 15 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-100400-
/O.EXP.KABQ.FW.W.0034.000000T0000Z-110410T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
852 PM MDT SAT APR 9 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED ACROSS THE
REGION. WINDS WILL CONTINUE TO DECREASE WHILE HUMIDITIES
GRADUALLY INCREASE.

$$
668 
WWUS85 KABQ 101349
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
749 AM MDT SUN APR 10 2011

...RED FLAG WARNING FROM 11 AM TO 9 PM MDT TODAY FOR THE NORTHEAST
AND EAST CENTRAL PLAINS AS WELL AS THE CENTRAL AND NORTHEAST
HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

.HUMIDITY VALUES TODAY WILL REACH OR DROP BELOW 15 PERCENT AND
20 FOOT WINDS EXCEED 20 MPH ACROSS THE EASTERN PLAINS AND EASTERN 
PORTIONS OF THE CENTRAL AND NORTHEAST HIGHLANDS...RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS FROM LATE MORNING INTO EARLY
EVENING. WINDS WILL DECREASE AND HUMIDITIES INCREASE THIS EVENING.

NMZ103-107-102130-
/O.EXA.KABQ.FW.W.0035.110410T1700Z-110411T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
749 AM MDT SUN APR 10 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
  TO DEVELOP ACROSS THE NORTHEAST AND CENTRAL HIGHLANDS BY OR JUST
  BEFORE THE NOON HOUR TODAY...CONTINUING INTO THE EARLY EVENING.
  ALTHOUGH COOLER TEMPERATURES ARE EXPECTED...LOW HUMIDITIES WILL
  COMBINE WITH STRONG GUSTY WEST TO NORTHWEST WINDS...RESULTING IN
  CRITICAL CONDITIONS. THE MAIN AREA AFFECTED WILL BE NEAR AND
  EAST OF A LINE FROM RATON TO MORIARTY TO GRAN QUIVIRA.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS 
  EXCEEDING 45 MPH CAN BE EXPECTED.

* RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-108-102130-
/O.CON.KABQ.FW.W.0035.110410T1700Z-110411T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
749 AM MDT SUN APR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE
  EXPECTEDTO REDEVELOP ACROSS THE NORTHEAST AND EAST CENTRAL
  PLAINS TOWARD NOON CONTINUING INTO EARLY EVENING. ALTHOUGH
  COOLER TEMPERATURES ARE EXPECTED...LOW HUMIDITIES WILL COMBINE
  WITH STRONG GUSTY WEST TO NORTHWEST WINDS...RESULTING IN
  CRITICAL CONDITIONS.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS 
  EXCEEDING 45 MPH CAN BE EXPECTED.

* RELATIVE HUMIDITY...DROPPING TO BETWEEN 8 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
917 
WWUS85 KABQ 102121
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT SUN APR 10 2011

...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE NORTHEAST
AND EAST CENTRAL PLAINS AS WELL AS THE CENTRAL AND NORTHEAST
HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

.HUMIDITY VALUES WILL CONTINUE TO BE BELOW 15 PERCENT AND WILL BE
COMBINED WITH 20 FOOT WINDS EXCEEDING 20 MPH ACROSS THE EASTERN
PLAINS AND EASTERN PORTIONS OF THE CENTRAL AND NORTHEAST
HIGHLANDS. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
INTO THE EVENING. WINDS WILL BEGIN TO DECREASE AND HUMIDITIES
INCREASE AFTER SUNSET.

NMZ103-104-107-108-110300-
/O.CON.KABQ.FW.W.0035.000000T0000Z-110411T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
321 PM MDT SUN APR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
  FOR THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING ACROSS
  THE NORTHEAST AND CENTRAL HIGHLANDS...NORTHEAST AND EAST CENTRAL
  PLAINS. THE MAIN AREAS AFFECTED WILL CONTINUE TO BE NEAR AND
  EAST OF A LINE FROM RATON TO MORIARTY TO GRAN QUIVIRA.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS
  AROUND 45 MPH.

* RELATIVE HUMIDITY...BETWEEN 6 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
737 
WWUS85 KABQ 110255
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
855 PM MDT SUN APR 10 2011

...CRITICAL FIRE WEATHER TO RETURN ON TUESDAY...

.CRITICAL CONDITIONS WILL CONTINUE TO ABATE THIS EVENING. MONDAY
WILL FEATURE A RESPITE FROM WIDESPREAD CRITICAL CONDITIONS.
SOUTHWEST FLOW WILL SHARPEN OVER THE REGION ON TUESDAY WHICH WILL
LEAD TO A STRENGTHENING LEE SIDE SURFACE TROUGH DURING TUESDAY
AFTERNOON. THIS WILL HELP GENERATE STRONG WINDS AND VERY LOW
HUMIDITIES FROM MID TUESDAY MORNING INTO TUESDAY EVENING. 

NMZ103-104-107-108-111400-
/O.EXP.KABQ.FW.W.0035.000000T0000Z-110411T0300Z/
/O.NEW.KABQ.FW.A.0033.110412T1300Z-110413T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
855 PM MDT SUN APR 10 2011

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP
  FROM MID TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE SANDIA
  AND MANZANO MOUNTAINS...EAST CENTRAL AND NORTHEAST PLAINS.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS 
  AROUND 45 MPH.

* RELATIVE HUMIDITY...BETWEEN 5 AND 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 9, 2:52 PM MDT, 36 minutes earlier.

Area forecast discussion, Apr 9, 2:52 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT SAT APR 9 2011

.DISCUSSION...
WINDS AS ADVERTISED...ROARING ALONG AT PEAK VALUES OF 68 MPH AT
RATON...67 MPH AT CLINES CORNERS AND 64 MPH AT THE SIERRA BLANCA
AIRPORT. WINDS WILL CONTINUE STRONG THROUGH THE MID EVENING. WE
ARE LEAVING THE HIGHLIGHTS ALONE FOR NOW...WITH THE IDEA OF
ISSUING ADDITIONAL HIGHLIGHTS AT 900 PM. SUSPECT MOST OF THE
ZONES IN THE W WILL NOT NEED ANY ADDITIONAL HIGHLIGHTS...WHILE
IN THE E MOST ZONES CAN PROBABLY GET AWAY WITH WIND ADVISORIES
FOR EITHER ALL NIGHT AND SUNDAY...OR JUST DURING THE DAY SUNDAY.
COULD SEE THE CENTRAL HIGHLANDS...SC MOUNTAINS...ERN LINCOLN CO
AND THE GUADALUPE MOUNTAINS OF CHAVES CO NEEDING AN EXTENSION OF
THE HIGH WIND WARNING THROUGH THE NIGHT. MEANWHILE...IT IS
SNOWING IN GALLUP AS COLD AIR BEGINS TO RUSH INTO FAR W NM THIS
PM. TEMPS WILL PLUNGE FROM W TO E TONIGHT AS THE SURFACE FRONT
CROSSES THE STATE. SNOW LEVELS WILL DIVE AS WELL. A FEW INCHES
ACCUMULATION IS POSSIBLE OVER THE HIGHER TERRAIN OF THE SAN JUANS
AND MAYBE CHUSKAS. WILL NOT ISSUE A WINTER WEATHER ADVISORY AS
COVERAGE SHOULD BE PRETTY SMALL.

STRONG WINDS ALOFT OVERNIGHT WILL DIMINISH RAPIDLY ON SUN. BUT
THEY WILL BE STRONG ENOUGH FOR AT LEAST WIND ADVISORIES FOR MUCH
OF THE ERN HALF OF THE CWA...THANKS TO A TIGHT SURFACE PRESSURE
GRADIENT AS SURFACE LOW REALLY WINDS UP AS IT MOVES ONTO THE
PLAIN STATES. RAIN AND SNOW SHOWERS WILL LINGER OVER THE N WITH
SOME WRAP AROUND MOISTURE. TEMPS WILL BE 5 TO 10 DEGREES LOWER
IN THE W AND 10 TO 20 DEGREES IN THE E ON SUN.

LESS WIND...DRY AND MILDER FOR MON WITH WEAK RIDGING OVERHEAD. SW
FLOW TO RETURN FOR TUE WITH MILD TEMPS AND INCREASING WINDS AGAIN
AND FIRE WEATHER CONCERNS. WEAK DISTURBANCES WILL CROSS NM WED
AND THU PROVIDING LITTLE IN THE WAY OF PRECIP BUT LIKELY SOME
GUSTY WINDS. CANADIAN AND EUROPEAN ARE STARTING TO MAKE MORE OUT
OF THE SECOND SYSTEM FOR THU THAN THE GFS. FRI AND SAT SHOULD DRY
DRY WITH ABOVE NORMAL TEMPERATURES AND NOT TOO MUCH WIND. CHJ

&&

.AVIATION...
FRONTAL BOUNDARY NEAR AZ-NM BORDER AT 18Z WILL CONTINUE EASTWARD
TO RIO GRANDE VALLEY BY AROUND 00Z. BROAD BAND OF SHOWERS
ASSOCIATED WITH UPPER LOW/FRONT WILL TURN TO SNOW AS FRONT PASSES
AND FREEZING LEVEL LOWERS RAPIDLY. EXPECT MOUNTAIN OBSCURATIONS IN
AREAS IFR CIGS/VSBY -SHRASN BR THROUGH 09Z SUN OVER NORTHERN AND
WESTERN NM. IN ADDITION...STRONG WINDS ALOFT IN CONJUNCTION WITH
UPPER LOW/FRONT WILL MIX DOWN AND GUST TO AROUND 50KT MAINLY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THESE WINDS MAY PERSIST
THROUGH 06Z TO 09Z SUNDAY. SOUTHWEST TO WEST WINDS BY 15Z SUNDAY
WILL GUST TO AROUND 45 KTS ALONG THE CENTRAL MOUNTAIN CHAIN AND
OVER THE PLAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
SIGNIFICANT MID LEVEL JET CORE WHICH WAS SPREADING OVER THE STATE
TODAY WILL CONTINUE TO SHIFT TO THE EAST TONIGHT AS BROAD UPPER
LOW PRESSURE SYSTEM SWINGS OVER THE SOUTHERN AND CENTRAL ROCKIES.

GUSTY WINDS OVER WESTERN NEW MEXICO SHOULD GRADUALLY LOWER SOME AS
THE LATE AFTERNOON AND EVENING PROGRESS...BASED ON THICKER CLOUD
COVER...RAPID COOLING AND PCPN AS WELL AS DECREASING WINDS ALOFT.
THE STRONGER WINDS WILL CONTINUE THROUGH THE EVENING OVER THE
CENTRAL MOUNTAIN CHAIN AND ADJACENT EAST SLOPES.

WETTING PRECIPITATION IS MOST LIKELY TONIGHT ALONG AND WEST OF THE
CONTINENTAL DIVIDE AS WELL AS ACROSS PORTIONS OF THE SAN
JUAN...JEMEZ AND SANGRE DE CRISTO MOUNTAINS AS THE VIGOROUS COLD
FRONT AND UPPER LEVEL TROUGH CROSS OVER THE AREA. PRECIPITATION
WILL FALL AS SNOW NEAR AND ABOVE ELEVATIONS OF 6000 FEET OR SO
THIS EVENING...AND SNOW LEVELS WILL LOWER TO AROUND 5000 FEET
AFTER MIDNIGHT.

WHILE THE MAIN UPPER LOW SHOULD EXIT QUICKLY SUNDAY INTO THE HIGH
PLAINS...FORECAST MODELS CONTINUE TO INDICATE SOME ENERGY WILL
CONTINUE TO DROP FROM THE NORTHWEST AND OVER NEW MEXICO SUNDAY AND
SUNDAY EVENING. THIS WILL KEEP A DECENT SURFACE PRESSURE GRADIENT
OVER THE NORTH AND EAST. DESPITE THE POTENTIAL FOR SOME RESIDUAL
SHOWERS OVER THE NORTHERN HIGH TERRAIN SUNDAY...FORECAST DEWPOINTS
FALL CONSIDERABLY.

THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL IMPACT ZONES
104 AND 108 AGAIN ON SUNDAY. HAINES VALUES WILL BE LOW HOWEVER...AND
HIGH TEMPERATURES OVER THIS AREA WILL BE 10 TO 20 DEGREES COOLER
THAN TODAY/S. BUT BASED ON THE FORECAST WIND/RH COMBO...WILL UPGRADE
THE CURRENT WATCH TO A WARNING. THE EASTERN HALVES OF ZONE 103 AND
106 MAY SEE ONE TO 3 HOURS OF CRITICAL CONDITIONS AS WELL SUNDAY
AFTERNOON.

A SHORT LIVED RIDGE ALOFT AND WARMING ARE PREDICTED FOR MONDAY.
WINDS WILL ALSO BE MUCH LIGHTER. HOWEVER...LOOK FOR WINDS TO
INCREASE TUESDAY AS SOUTHWEST FLOW ALOFT BECOMES MORE DOMINANT.
CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY RETURN TO THE EASTERN
PLAINS TUESDAY AFTERNOON. WINDS MAY BE STRONGER WEDNESDAY INTO
THURSDAY...AS A VIGOROUS FRONT MOVES THROUGH THE STATE AND NORTHWEST
WINDS ALOFT STRENGTHEN ON THURSDAY. GENERALLY DRY WEATHER WILL
PREVAIL IN THIS PATTERN...PARTICULARLY FOR AREAS ALONG AND SOUTH OF
INTERSTATE 40.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  25  50  24  66 /  40  10   5   0
DULCE...........................  21  45  16  60 /  70  30  10   0
CUBA............................  24  48  21  62 /  50  20   5   0
GALLUP..........................  21  47  16  62 /  40  10   5   0
EL MORRO........................  19  44  17  59 /  50  10   5   0
GRANTS..........................  24  48  18  63 /  50   5   5   0
QUEMADO.........................  22  49  20  64 /  50   5   5   0
GLENWOOD........................  28  56  30  71 /  50   0   5   0
CHAMA...........................  22  41  13  55 /  80  40  10   0
LOS ALAMOS......................  28  49  31  62 /  40  10  10   0
PECOS...........................  27  49  25  61 /  20  10  10   0
CERRO/QUESTA....................  23  46  17  61 /  40  20  20   0
RED RIVER.......................  16  37  14  52 /  50  30  30   0
ANGEL FIRE......................  21  41  16  55 /  40  20  20   0
TAOS............................  24  47  17  62 /  30  20  10   0
MORA............................  26  48  21  60 /  20  10  20   0
ESPANOLA........................  29  53  26  67 /  30  10  10   0
SANTA FE........................  26  48  25  63 /  30  10  10   0
SANTA FE AIRPORT................  27  52  26  65 /  30  10  10   0
ALBUQUERQUE FOOTHILLS...........  31  53  33  67 /  20   5   5   0
ALBUQUERQUE HEIGHTS.............  33  55  35  68 /  20   5   5   0
ALBUQUERQUE VALLEY..............  28  57  28  70 /  20   5   5   0
ALBUQUERQUE WEST MESA...........  31  56  32  69 /  20   5   5   0
LOS LUNAS.......................  27  58  25  71 /  20   0   5   0
RIO RANCHO......................  31  57  32  70 /  20   5   5   0
SOCORRO.........................  35  61  34  73 /  10   0   5   0
SANDIA PARK/CEDAR CREST.........  26  51  28  64 /  20   5   5   0
TIJERAS.........................  28  52  30  65 /  20   5   5   0
MORIARTY/ESTANCIA...............  23  53  22  65 /  20   5   5   0
CLINES CORNERS..................  26  50  25  61 /  10   5   5   0
GRAN QUIVIRA....................  32  55  32  67 /   5   0   5   0
CARRIZOZO.......................  36  60  33  72 /   5   0   5   0
RUIDOSO.........................  32  53  36  66 /   5   5   5   0
CAPULIN.........................  28  54  23  62 /  10  10  10   0
RATON...........................  29  57  22  66 /  10  10  10   0
SPRINGER........................  31  57  25  65 /  10  10  10   0
LAS VEGAS.......................  31  54  24  63 /  10   5  10   0
CLAYTON.........................  36  61  31  68 /   5   5  10   0
ROY.............................  34  58  30  64 /   5   5  10   0
CONCHAS.........................  38  64  30  71 /   5   5  10   0
SANTA ROSA......................  36  63  31  71 /   5   0   5   0
TUCUMCARI.......................  39  65  31  73 /   5   0  10   0
CLOVIS..........................  41  63  33  70 /   5   0   5   0
PORTALES........................  41  64  34  72 /   5   0   5   0
FORT SUMNER.....................  41  66  33  73 /   5   0   5   0
ROSWELL.........................  44  70  35  76 /   5   0   5   0
PICACHO.........................  38  63  34  74 /   5   0   5   0
ELK.............................  35  58  33  70 /   5   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ505>509-512>515-519>540.

HIGH WIND WATCH FROM 9 PM MDT THIS EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ512>515-521>540.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-108.

RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ104-108.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501>504-510-511-516>518.

&&

40
Hazardous weather outlook, Apr 9, 5:58 AM MDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MDT SAT APR 9 2011

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
558 AM MDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 9 PM MDT FOR AREAS
ALONG AND EAST OF A COLFAX TO GUADALUPE TO ROOSEVELT COUNTY LINE.
LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE EXTREME FIRE
WEATHER CONDITIONS.

STRONG TO DAMAGING WINDS WILL DEVELOP THIS MORNING ACROSS MUCH OF
NORTHERN AND CENTRAL NEW MEXICO. WIND SPEEDS WILL BE HIGHEST ALONG
AND EAST OF AN UPPER GILA TO SANGRE DE CRISTO MOUNTAINS LINE. WIND
SPEEDS OF 30 TO 45 MPH...WITH GUSTS UP TO 6O OR 65 MPH ARE LIKELY.
WINDS WILL REMAIN STRONG THROUGH THE OVERNIGHT HOURS. IMPACTS WILL
INCLUDE POSSIBLE PROPERTY DAMAGE...EXTREMELY DANGEROUS CROSS WINDS
AND WIDESPREAD REDUCTIONS IN BLOWING DUST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY IN THE EASTERN PLAINS
OF NEW MEXICO FROM LATE SUNDAY MORNING THROUGH THE EARLY EVENING
HOURS DUE TO THE COMBINATION OF LOW HUMIDITIES AND STRONG SURFACE
WINDS.

STRONG TO POTENTIALLY DAMAGING WINDS ARE LIKELY SUNDAY IN EASTERN
NEW MEXICO. WIND SPEEDS OF 30 TO 45 MPH...WITH GUSTS UP TO 6O OR
65 MPH ARE LIKELY. IMPACTS WILL INCLUDE POSSIBLE PROPERTY DAMAGE...
DANGEROUS CROSS WINDS AND REDUCED VISIBILITIES IN BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. NOTIFY THE
NATIONAL WEATHER SERVICE OF ANY PROPERTY DAMAGE DUE TO STRONG WINDS.

DPORTER

In the hours before

Local storm report, Apr 9, 12:54 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1254 PM MDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     NON-TSTM WND GST STANLEY                 35.15N 105.98W
04/09/2011  M58 MPH          SANTA FE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1100910

AA
Local storm report, Apr 9, 12:56 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1256 PM MDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
04/09/2011  M64 MPH          LINCOLN            NM   AWOS

            KSRR AWOS.

&&

EVENT NUMBER ABQ1100911

AA
Local storm report, Apr 9, 1:09 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
109 PM MDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     NON-TSTM WND GST 6 NE LAS VEGAS          35.66N 105.14W
04/09/2011  M59 MPH          SAN MIGUEL         NM   ASOS

            KLVS ASOS.

&&

EVENT NUMBER ABQ1100912

AA
Local storm report, Apr 9, 1:10 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
110 PM MDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     NON-TSTM WND GST RATON CREWS AIRPORT     36.73N 104.50W
04/09/2011  M62 MPH          COLFAX             NM   ASOS

            KRTN ASOS.

&&

EVENT NUMBER ABQ1100913

AA
Local storm report, Apr 9, 1:11 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
111 PM MDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
04/09/2011  M47 MPH          LINCOLN            NM   AWOS

            KSRR AWOS.

&&

EVENT NUMBER ABQ1100915

AA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:11 PM MDTHigh Wind WarningABQ23 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.